Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Why is my cholesterol not reducing despite exercises and diets? Will medicines for long term have side effects?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3393 Questions
I am not able to bring down my cholestrol level inspite of regular excercises and diet . Kindly suggest whether taking medicines to control cholestrol for long period will have any adverse side effects
Posted Tue, 5 Jun 2012 in General Health
Answered by Dr. Raju A.T 11 minutes later

Thanks for your query.

Taking medications will reduce the cholesterol levels soon but will increase its by products (free fatty acids) in the blood which are not affected by medication.Such by-products can take any form any time and could be XXXXXXX

Loosing cholesterol by exercises ensures that even the cholesterol by products too are burnt in the process of energy generation.

I would strongly recommend you to burn the fat rather than taking medication to break it down.

Also you can take medication like Orlistat which prevents absorption of fat from the food and helps in burning the stored fat in the body in exercise.

Hope I have answered your query. Let me know if I can assist you further.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor